Jump to content

Photo

Weight Gain On Spiro, Whats Going On?

spiro

This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 21 January 2012 - 03:03 PM

Ever since I started this pill I've noticed weird weight gain under my chin, thighs, and especially my lower abs. I look like im pregnant. Is it because im deficient in potassium? Heard that spiro is supposed to be a potassium sparing diuretic. If I were to take a potassium supplement, would it eliminate my bloating? Any advice welcome.

#2 alias683

alias683

    Junior Member

  • Members
  • Posts & Likes
    Posts: 73
    Likes: 6
About Me
  • Joined: 19-March 08

Posted 21 January 2012 - 06:53 PM

A potassium sparing diuretic means that you're retaining MORE potassium. Do NOT take a potassium supplement with spiro, you can risk getting your potassium too high, and can cause yourself heart problems.

You could be gaining weight because you're retaining some more water, or because its an androgen blocker which may/may not affect your ability to build muscle, since that's primarily regulated by male hormones.

#3 cinnamon_stix

cinnamon_stix

    Member

  • Members
  • Posts & Likes
    Posts: 114
    Likes: 5
About Me
  • Joined: 24-March 11

Posted 21 January 2012 - 08:06 PM

Gotcha, just realized now that I got it, mixed up. Is there any way to keep my potassium levels in check without lowering my dose or stopping medication alltogether? I started spiro because my testosterone was skyrocket high. Maybe that's why I was so skinny before...

#4 alias683

alias683

    Junior Member

  • Members
  • Posts & Likes
    Posts: 73
    Likes: 6
About Me
  • Joined: 19-March 08

Posted 24 January 2012 - 05:36 PM

Gotcha, just realized now that I got it, mixed up. Is there any way to keep my potassium levels in check without lowering my dose or stopping medication alltogether? I started spiro because my testosterone was skyrocket high. Maybe that's why I was so skinny before...


Usually you'll have signs and symptoms if your potassium level is too high: palpitations, muscle weakness, etc. Just drink plenty of fluids. Most people, if they don't have kidney problems, don't have any problem with high potassium levels.

And I guess it is possible that high levels of testosterone let you stay skinnier, especially if you had a decent amount of muscle.

#5 skinnard333

skinnard333

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 1
About Me
  • Joined: 17-June 11

Posted 27 January 2012 - 10:24 AM

I have noticed a bit of weight gain as well - a couple of pounds maybe. But it's mostly that my body lost a bit of it's muscle tone I think. Nothing too drastic though. I make sure that I get about 30 minutes of exercise a day in order to keep healthy and try to eat a balanced diet.

#6 KarBear310

KarBear310

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 1
About Me
  • Joined: 03-February 12

Posted 03 February 2012 - 10:24 AM

I gained weight as well, prob 10-15 pounds. :( I have currently lowered my dose from 100 mg to 50 mg to see if that makes a difference. Anyone done this yet?

#7 amy91

amy91

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 515
    Likes: 72
About Me
  • Joined: 23-July 11

Achievements

     

Posted 20 February 2012 - 07:04 PM

This is so weird. I lost 10 lbs on Spiro. However I don't know if it's caused by Spiro, because I also eliminated plenty of foods from my diet.

#8 bizz

bizz

    Member

  • Members
  • Posts & Likes
    Posts: 108
    Likes: 4
About Me
  • Joined: 17-June 10

Posted 02 April 2012 - 09:43 AM

My legs have gotten heavier on this, too--I've bloated in the same places.

Edited by hj211, 02 April 2012 - 09:43 AM.


#9 hearts

hearts

    ♡ ♡ ♡

  • Veteran Members
  • Posts & Likes
    Posts: 244
    Likes: 61
About Me
  • Joined: 27-December 10

Posted 16 April 2012 - 11:57 AM

-

Edited by iheartpaul, 30 September 2012 - 12:01 PM.